Symmetry and reduction in implicit generalized Hamiltonian systems

G. Blankenstein, Arjan van der Schaft

    Research output: Contribution to journalArticleAcademicpeer-review

    57 Citations (Scopus)

    Abstract

    In this paper we study the notion of symmetry for implicit generalized Hamiltonian systems, which are Hamiltonian systems with respect to a generalized Dirac structure. We investigate the reduction of these systems admitting a symmetry Lie group with corresponding quantities. Main features in this approach concern the projection and restriction of Dirac structures, generalizing the corresponding theory for symplectic forms and Poisson brackets. The results are applied to the theory of symmetries and reduction in nonholonomically constrained mechanical systems. The main result extends the reduction theory for explicit Hamiltonian systems and constrained mechanical systems to a general unified reduction theory for implicit generalized Hamiltonian systems.
    Original languageUndefined
    Article number10.1016/S0034-4877(01)90006-0
    Pages (from-to)57-100
    Number of pages44
    JournalReports on mathematical physics
    Volume47
    Issue number1
    DOIs
    Publication statusPublished - Feb 2001

    Keywords

    • Symmetry
    • Constraints
    • Hamiltonian systems
    • EWI-16690
    • Dirac structures
    • METIS-200878
    • Reduction
    • IR-69076
    • implicit systems

    Cite this